Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 26, 2007, 7:25 PM EDT for Auglaize County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 7:25 PM EDT (23:25 UTC)
- Expired
- Apr 26, 2007, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Auglaize County, OH
The radar
The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:50 PM EDT | TSTM WND DMG | Wapakoneta, OH | POWER POLES AND LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 262325 SVRILN OHC011-270015- /O.NEW.KILN.SV.W.0029.070426T2325Z-070427T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 725 PM EDT THU APR 26 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AUGLAIZE COUNTY IN WEST CENTRAL OHIO... * UNTIL 815 PM EDT. * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BUCKLAND...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WAPAKONETA... CRIDERSVILLE... WAYNESFIELD... IN ADDITION...BUCKLAND...FRYBURG...ST. JOHNS AND UNIOPOLIS ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4068 8436 4046 8434 4052 8396 4065 8397 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:54 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 26, 2:54 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT THU APR 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM. LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY. LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY. HAWBLITZEL && .LONG TERM /SUNDAY THROUGH THURSDAY/... MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN INTO THE AREA. && .AVIATION /18Z-18Z/... SOUTHWEST OHIO BREAKING OUT IN THE WARM SECTOR WITH WARM FRONT LIFTING N OF DAY AHEAD OF SFC LOW OVER S CNTRL IL. TD/S HAVE INCREASED INTO LWR 60S WITH TEMPS IN THE UPPER 60S. EXPECT CAPES TO APPROACH 1500 J/KG. GIVEN THIS INSTBY AND WITH FAVORABLE BL TO 6KM SHEAR NEAR 40KTS EXPECT TO SEE ORGANIZED TSTMS AHEAD OF THE APPROACHING COLD FRONT. EXPECT COLD FRONT TO PUSH INTO WESTERN TAF SITES AROUND 00Z AND THRU CMH/LCK AROUND 03Z. MVFR CIGS TO DEVELOP IN THE WAKE OF THIS FRONT WITH ADDITIONAL SHOWERS WITH THE UPPER LOW PASSING THRU THE GREAT LAKES ON FRIDAY. MODEL SOUNDINGS INDICATING ABUNDANT LO LEVEL MSTR AND THE POSSIBILITY EXISTS FOR CIGS BLW 1000 FEET LATE TNGT AND FRIDAY...BUT FOR NOW HAVE KEPT PREVAILING CIGS BTWN 1000 AND 1500 FEET. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 26, 2:39 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 239 PM EDT THU APR 26 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 239 PM EDT THU APR 26 2007 ...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 26, 5:36 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST CONNERSVILLE 39.66N 85.14W
04/26/2007 E60 MPH FAYETTE IN LAW ENFORCEMENT
0430 PM HAIL FORT LORAMIE 40.35N 84.37W
04/26/2007 E0.75 INCH SHELBY OH TRAINED SPOTTER
0440 PM TSTM WND DMG 3 W SIDNEY 40.29N 84.22W
04/26/2007 SHELBY OH AMATEUR RADIO
LARGE TREE LIMB DOWNED ACROSS RAILROAD TRACKS NEAR
INTERSECTION OF STATE ROUTE 47 AND HARDIN-WAPOK ROAD.
0500 PM TSTM WND DMG 2 W JACKSON CENTER 40.44N 84.08W
04/26/2007 SHELBY OH LAW ENFORCEMENT
FIVE POWER POLES DOWNED IN A ROADWAY.
&&
RYANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 30 min |
| Apr 26, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan | 32 min |
| Apr 26, 6:31 PM EDT | Tornado Warning | ILN | Brown | 29 min |
| Apr 26, 6:43 PM EDT | Tornado Warning | ILN | Adams | 32 min |
| Apr 26, 7:12 PM EDT | Tornado Warning | ILN | Adams | 33 min |
| Apr 26, 7:28 PM EDT | Tornado Warning | ILN | Pike, Scioto | 47 min |
| Apr 26, 7:47 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 23 min |
| Apr 26, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.